Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Had disarticulation of the knee. Feeling weakness and getting cluttered speech. Should I visit ER?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
My husband had a disarticulation of the knee on the 24th of XXXXXXX Released on the 25th; good ride home and night. Sunday confusion started, words he wanted to say would not come out, different words would. Now he has a hard time holding a glass...drops everything; is not same person. Had problem w/getting put to sleep last surgery and had a small seizure w/adavan given which helped immediately but this is different. Should go to ER? Will this go away?
Posted Wed, 20 Feb 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 3 hours later

Thank you for posting your query.

These symptoms could be due to a brain stroke- a blood clot, especially on the left side of brain.

Problem with speaking and understanding are common with brain strokes involving the left side of brain. The same can lead to weakness of right arm and leg.

A brain CT scan would help in proper diagnosis.

In addition, we should rule out any electrolyte imbalance such as low sodium.

So, it would be useful to see a neurologist for diagnosis and treatment.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor